Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy
Jun 18, 2008

I have excess weight gain in the stomach and have tried everything. I think it's due to taking a combo of Reyataz, Truvada, and Novir. Since Reyetaz is known to cause wight gain, if I switched the reyetez for Fosamprenavir would the extra pounds come off?

Thanks, Tony

Response from Dr. Young

Thanks for your post.

While it is common to observe weight gain among persons starting on HIV therapy, there is little data that would suggest that protease inhibitors are better or worse than non-nukes.

So, in your case, I can't say that the atazanavir (Reyataz) is responsible, per se, or that fosamprenavir (Lexiva, Telzir) would fare better.

A very nice review of this point was written by my co-author, Dr. David Wohl, and appears here at TheBody.

Best of health to you, BY



Previous
STARTED TREATMENT
Next
Number of meds needed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement